Aa
A
A
A
Close
Addiction: Living with an Addict Community
1.15k Members
Avatar universal

How can I help my husband withdrawing from suboxone

my husband is slowly tapering off 8mg of suboxone, he says he's down to a sliver now. but his mood swings and anger are making me crazy.  He has no energy, appetite or sex drive and at times I have to practically force him to eat something or he'll pass out.  He's 6'5 and has gone from 245 to 189 lbs.  We've been together 15 years and have always had a wonderful relationship.  I don't know this man!  Are these symptoms normal/common?  How do I show support when all he wants is to be left alone?  I've heard exercise helps but sometimes he has not energy or motivation to get out of bed.  How much longer will this last, will it get better or worse?  My  blood pressure is now 156/105 just from the stress of this too!  Please someone explain this to me\
2 Responses
3060903 tn?1398565123
I think that you and your husband need the help of an Addiction's Therapist. He needs to become more aware of his actions and more willing to try to see this from your point of view. Having a Therapist on board, is so helpful. It was to me that's for sure.

He needs to be able to talk to a therapist by himself as well, and get to the root of how he's managing or not managing his taper ans sobriety. It will take the load off of your shoulders, knowing that he has a therapist to talk to and knowing that you can share what's gong on at home.

I think it will help your blood pressure a lot to get a therapist. I think that it will also help you to detach somewhat from the process of your husband's taper. You need to look after you.  Do you have an exercise program for yourself to help you with stress? Maybe think about joining the YWCA and meeting up with some women that go a couple of times a week, to the pool. It will help you immensely to put a program in place for you, to help yourself.

i'm always here if you need to talk.
Liz
3060903 tn?1398565123
The purpose of being on suboxone or methadone, is for an addict to get a program in place while they're tapering off all drugs. Has your husband put a program in place? Does he attend NA regularly and have a sponsor? Many unfortunately do not do their homework and do not use the time that they're being tapered to get a program, and that might be because there has been no contact with an Addictions Therapist.

Right now is the most important time for your husband to have a sponsor, and friends in NA, and a therapist. The fact that he's losing so much weight and has so many other side effects happening is unfortunately because he's not invested in a program. (that would deal with his loss of weight and his moods.).

you desperately need some outside help. Are you involved yourself in a NarAnon Family Group program? There you would learn how to detach and not have his side effects adversely affect your life so drastically. As it s affecting your health the way it is, it proves that you too need support.

You both need outside support.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
3060903 tn?1398565123
Other
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.